MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH ESSENZ; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number ARTERIAL CLAMP- AC ARM LONG (620 MM)
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the arterial clamp- ac arm long (620 mm).Cockpit logs provided and checked.The claimed message (e1200) was recorded in a couple of cases when entering a case.The message did not re-present itself within the same case.As indicated by the fse, after a couple of times the machine was rebooted, the error disappeared.No deviations in the function of the ac were noted.The clamp was asked back for further analysis.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that arterial clamp displayed "arterial clamp defective" message during a procedure.Message shown and the arterial clamp remained completely functional.Message disappeared after rebooting a couple of times the unit.There is no report of any patient injury.
 
Additional Manufacturer Narrative
The ac was requested for further testing, received and inspected.No significant external defect could be observed.The clamp was connected to a test essenz hlm and simulation tests were executed.The clamp always behaved as intended and no error messages were displayed.The clamp was opened to evaluate the internal condition of the item and visible defect were noticed.Eventually, the clamp was connected to an automated test bench and tested for 24 hours (opening and closing commands given to the clamp for 24 hours).No deviations could be detected.A review of the service history of the device has been conducted, indicating that the ac was manufactured in 2023 and no other similar events have been reported.No trends regarding the reported type of issue have been detected.Based on the collected information, the issue was confirmed via log analysis but the root cause of the event remains undetermined as the problem could not be reproduced.It cannot be ruled out that the issue was caused by a temporary electrical communication issue between the ac and the system, which resulted in the claimed error message.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
ESSENZ
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
antonella donatiello
14401 w. 65th way
arvada, CO 80004
MDR Report Key20532388
Report Number9611109-2024-00501
Device Sequence Number6697597
Product Code DTQ
UDI-Device Identifier04033817903116
UDI-Public(01)04033817903116(11)231219
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K221373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberARTERIAL CLAMP- AC ARM LONG (620 MM)
Device Catalogue Number60-05-35
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown